Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Theory of Probability and Mathematical Statistics
Theory of Probability and Mathematical Statistics
ISSN 1547-7363(online) ISSN 0094-9000(print)

 

Estimation of the mean value in a model of mixtures with varying concentrations


Author: A. Shcherbina
Translated by: S. V. Kvasko
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 84 (2011).
Journal: Theor. Probability and Math. Statist. 84 (2012), 151-164
MSC (2010): Primary 62G05; Secondary 62D05
Published electronically: August 2, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a model for observations sampled from a two-component mixture. A certain numerical characteristic corresponds to every object. The distribution of the characteristic is unknown. The observations are obtained by sampling objects belonging to several groups. This procedure results in dependences among characteristics of objects, which constitute the difference between this setting and the classical one. The total amount of objects of the first and second class in each group is known, while the classes of objects are unknown. We consider the problem of estimation of mean values for characteristics of objects in each class. Two different settings are considered and expressions for the mean square errors are obtained for each of the settings. We show that the corresponding estimators are consistent and asymptotically normal.


References [Enhancements On Off] (What's this?)

  • 1. A. A. Borovkov, Matematicheskaya statistika, “Nauka”, Moscow, 1984 (Russian). Otsenka parametrov. Proverka gipotez. [Estimation of parameters. Testing of hypotheses]. MR 782295 (86i:62001)
  • 2. M. V. Kartashov, Probability, Processes, Statistics, Kyiv University, Kyiv, 2008. (Ukrainian)
  • 3. R. Ē. Maĭboroda, Estimation of the distributions of the components of mixtures having varying concentrations, Ukraïn. Mat. Zh. 48 (1996), no. 4, 558–562 (Ukrainian, with English and Ukrainian summaries); English transl., Ukrainian Math. J. 48 (1996), no. 4, 618–622 (1997). MR 1417019 (97j:62055), http://dx.doi.org/10.1007/BF02390622
  • 4. R. E. Maĭboroda, Statistical analysis of mixtures, Kyiv University, Kyiv, 2003. (Ukrainian)
  • 5. R. E. Maĭboroda and O. V. Sugakova, Estimation and classification after observations in a mixture, Kyiv University, Kyiv, 2008. (Ukrainian)
  • 6. O. Kubaychuk, Estimation of moments by observations from mixtures with varying concentrations, Proceedings of the Conference Dedicated to the 90th Anniversary of Boris Vladimirovich Gnedenko (Kyiv, 2002), 2002, pp. 226–231. MR 2027394 (2005g:62065)
  • 7. Simon Newcomb, A Generalized Theory of the Combination of Observations so as to Obtain the Best Result, Amer. J. Math. 8 (1886), no. 4, 343–366. MR 1505430, http://dx.doi.org/10.2307/2369392
  • 8. K. Pearson, Contribution to the mathematical theory of evolution, Trans. Roy. Soc. A 185 (1894), 71-110.
  • 9. D. M. Titterington, A. F. M. Smith, and U. E. Makov, Statistical analysis of finite mixture distributions, Wiley Series in Probability and Mathematical Statistics: Applied Probability and Statistics, John Wiley & Sons, Ltd., Chichester, 1985. MR 838090 (87j:62033)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 62G05, 62D05

Retrieve articles in all journals with MSC (2010): 62G05, 62D05


Additional Information

A. Shcherbina
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue 2, Kiev 03127, Ukraine
Email: artshcherbina@gmail.com

DOI: http://dx.doi.org/10.1090/S0094-9000-2012-00866-1
PII: S 0094-9000(2012)00866-1
Keywords: Estimation in a model of mixtures, sampling method, nonparametric estimation
Received by editor(s): June 8, 2010
Published electronically: August 2, 2012
Article copyright: © Copyright 2012 American Mathematical Society